# SDR CA981216029

- Difficulty date: December 7, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Piper PA-31-350
- System (JASC): 3221 · Nose/Tail Landing Gear Attach Section
- Part: Link
- Part number: 45318000
- Condition: Worn
- Location: Nlg
- Part time: 11,405 hours
- Component: 4438800
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) SCISSORS OFTEN DISCONNECTED WHEN TOWING.  THE LOWER SCISSOR IS THEN LEFT DRAGGING ON THE TIRE WHICH GRINDS ON THE CASTING, WEARING IT.  IN ADDITION, BOTH SCISSORS WERE FOUND WARPED FROM STRAIN CAUSED BY TURNING WITH BRAKES INSTEAD OF STEERING AND THE SUDDEN GRABBING WHEN TAXIING TOO FAST ON ICY SURFACE.  ALSO, FOUND THE BUSHINGS INSTALLED THE WRONG WAY.  THE FLANGED PORTION MUST BE ON THE OUTSIDE WITH A SPACER BETWEEN THE LINKS.  THE LINKS HAD BEEN INVERTED TOP TO BOTTOM.
